Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 35, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 19, 2020, 2:28 PM PDT. It took effect at Apr 20, 2020, 6:00 PM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2020, 2:28 PM PDT (21:28 UTC)
- In effect from
- Apr 20, 2020, 6:00 PM PDT
- Expired
- Apr 21, 2020, 8:00 PM PDT
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
074 WHUS76 KEKA 192128 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 228 PM PDT Sun Apr 19 2020 PZZ475-200530- /O.NEW.KEKA.SC.Y.0035.200421T0300Z-200422T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 228 PM PDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 8 PM PDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 8 PM Monday to 8 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
063 WHUS76 KEKA 200402 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 PM PDT Sun Apr 19 2020 PZZ475-201215- /O.CON.KEKA.SC.Y.0035.200421T0300Z-200422T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 PM PDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM MONDAY TO 8 PM TUESDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 7 to 9 ft expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 8 PM Monday to 8 PM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
618 WHUS76 KEKA 200912 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 212 AM PDT Mon Apr 20 2020 PZZ455-201715- /O.EXB.KEKA.SC.Y.0035.200421T0700Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 212 AM PDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT TUESDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 7 to 9 ft expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From midnight tonight to 8 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-201715- /O.EXT.KEKA.SC.Y.0035.200421T0700Z-200422T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 212 AM PDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT TUESDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 7 to 9 ft expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From midnight tonight to 8 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
689 WHUS76 KEKA 201500 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 800 AM PDT Mon Apr 20 2020 PZZ455-475-202300- /O.CON.KEKA.SC.Y.0035.200421T0700Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 800 AM PDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PDT TUESDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt. Seas 7 to 10 ft. * WHERE...Cape Mendocino to Pt Arena out 60 nm. * WHEN...From midnight tonight to 8 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
315 WHUS76 KEKA 202100 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 200 PM PDT Mon Apr 20 2020 PZZ455-475-210500- /O.EXT.KEKA.SC.Y.0035.200421T0100Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 200 PM PDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 PM PDT TUESDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt. N waves 7 feet at 7 seconds and W waves 7 feet at 16 seconds for combined seas of 8 to 10 ft. * WHERE...Cape Mendocino to Pt Arena out 60 nm. * WHEN...From 6 PM this evening to 8 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
841 WHUS76 KEKA 210426 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 926 PM PDT Mon Apr 20 2020 PZZ455-475-211230- /O.CON.KEKA.SC.Y.0035.000000T0000Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 926 PM PDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM TUESDAY... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 7 to 10 ft. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
312 WHUS76 KEKA 210955 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 AM PDT Tue Apr 21 2020 PZZ455-475-211800- /O.CON.KEKA.SC.Y.0035.000000T0000Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 255 AM PDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 7 to 10 ft. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
668 WHUS76 KEKA 211501 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 801 AM PDT Tue Apr 21 2020 PZZ455-475-212315- /O.CON.KEKA.SC.Y.0035.000000T0000Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 801 AM PDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...NW winds 10 to 20 kt with gusts to 30 kt and seas 7 to 9 ft. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
464 WHUS76 KEKA 212100 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 200 PM PDT Tue Apr 21 2020 PZZ455-475-220300- /O.CON.KEKA.SC.Y.0035.000000T0000Z-200422T0300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 200 PM PDT Tue Apr 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...NW winds 10 to 20 kt with gusts to 30 kt and seas 7 to 9 ft, mainly near and downwind of Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:51 AM PDT, 10 hours 37 minutes earlier.
Area forecast discussion, Apr 19, 3:51 AM PDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
351 AM PDT Sun Apr 19 2020
.SYNOPSIS...Coastal areas may see a little relief from the
stubborn marine clouds later today with a little sunshine possible
but temperatures will remain in the mid 50s to low 60s. Isolated
showers are possible farther inland today, with more widespread
showers and a few thunderstorms expected in these inland areas
Monday afternoon. Light to moderate rain is expected Wednesday
with dry conditions the rest of the week.
&&
.DISCUSSION...Pics from space this morning showing a little
disruption occuring in the marine layer with breaks in the
stratus. So perhaps some sunshine may be observed later today
but the cool moist air will remain in place minmizing any chance
of coastal temperatures exceeding the mid 50s to low 60s. Across
the interior, once again, isolated showers will be possible across
mainly eastern Trinity county and northeast Mendocino county
during the afternoon, although they are not expected to become
particularly strong. On Monday, another passing low pressure
system is once again expected to trigger afternoon showers across
the interior mountains during the afternoon, this time with
greater coverage and a higher likelihood of at least a few
thunderstorms. We don't expect storms to become particularly
strong, but lightning and bouts of small hail will be possible. As
is most often the case with these types of events, the greatest
chances for shower and thunderstorms will occur across Trinity and
northeastern Mendocino County, across higher terrain less
impacted by the marine layer. Coastal marine clouds are also once
again likely. Shower chances will diminish once again Tuesday, as
high pressure and drier air will limit rain chances and decrease
the extent of cloud cover. Temperatures are also expected to warm
slightly, perhaps back into the mid to upper 70s across interior
areas. On Wednesday, a fast moving weather system and cold front
will bring a round of light to moderate rain to the region, with a
focus on Humboldt and Del Norte county. Once this weak front
moves inland, mostly dry weather will resume Thursday through the
end of the week, with a warming trend expected as well. BRC/JT
&&
.AVIATION...The stratus layers has held mostly MVFR ceilings
overnight. Model soundings and satellite imagery are depicting some
weakness in the layer with pockets of scattering, but general MVFR
ceilings are expected to prevail at coastal terminals and coastal
valleys through midday. Given the current trend, there is more
confidence in periods of scattering of the ceiling in the early
afternoon hours before MVFR conditions advance back in. On Monday,
MVFR and possible brief IFR ceilings are expected with the passing
of a low pressure system.
&&
&&
.MARINE...Light winds and low seas are expected to continue with
the dominate wave group a 3 to 4 ft westerly swell. Short period
NW waves around 1 to 2 feet and longer period S to SW swell around
1 to 2 ft will also be in the mix. Another long period westerly
swell from a storm in the NW Pacific will later with heights up
to 2 ft. This swell will build tonight and should become the
dominant wave group by Monday along with some slightly stronger
northerlies. An upstream trough will most likely disrupt the
northerly wind field by Wednesday. Guidance continues to indicate
a quick wind shift to N to NW after trough passage. The magnitude
of the N-NW winds in the wake of the trough is still a bit
uncertain.
&&
.BEACH HAZARDS...A long period westerly swell originating from a
storm in the NW Pacific will arrive on Sunday. Significant swell
heights are forecast to build to 1 to 2 feet Sunday afternoon and
then to 4 to 6 ft late tonight and Monday. This swell may pose a
moderate to high risk for sneaker waves.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from this evening through Monday evening
for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 19, 2:53 AM PDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 253 AM PDT Sun Apr 19 2020 CAZ101-103-104-109-201000- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 253 AM PDT Sun Apr 19 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. An enhanced threat of sneaker waves is expected this evening through Monday evening along area beaches. Never turn your back on the ocean. .DAYS TWO THROUGH SEVEN...Monday through Saturday. n enhanced threat of sneaker waves is expected this evening through Monday evening along area beaches. Never turn your back on the ocean. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>115-201000- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 253 AM PDT Sun Apr 19 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:35 PM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 47 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.